# SDR DLM88040768

- Difficulty date: August 17, 2004
- Submitted: August 18, 2004
- Operation: Air carrier
- Aircraft: N912DL
- Make and model: Doug MD-88
- Aircraft serial: 49543
- Aircraft time: 45,548 hours, 37,185 cycles
- System (JASC): 2540 · Lavatories
- Part: Water Heater
- Part number: 8921460G5
- Condition: Failed
- Location: Aft Left Lav
- Stage of operation: CR
- How discovered: O
- Nature of condition: M
- Precautionary procedure: O

## Discrepancy

AFT LT LAV SMOKE DET BEEPING IN FLT.  WATER HEATER WAS VERY HOT INITIALLY OPENED DETECTOR AND DISCONNECTED BATTERY NO ODOR DETECTED.  PULLED CB'S FOR AFT LT LAV MIRROR, FLUSH MOTOR AND WATER HEATER.  RAN HOT WATER UNTIL COOL.  AFT F/A INTERPHONE PANEL WAS WARM BUT BECAME COOL.  RE-ATTACHED SMOKE DET BATTERY RED LIGHT OUT, NO BEEPING.  RESET ALL CB'S, INSPECTED AFT LT LAV FOUND WATER HEATER OVERHEATING.  PULLED AND COLLARED C/B FOR WATER HEATER.  FWD TO MCO AND PLAC PER MEL 25-00-12D.  ALSO FOUND WATER IN SMOKE DETECTOR.  REPLACED SMOKE DETECTOR, NO WATER LEAKS FOUND.
